MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 45CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 45CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2C45
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.Additional information was requested and the following was obtained: was the source of the bleeding solely the short gastric artery or were there other structures determined to be the source of the bleed? yes, the short gastric artery.Were there any other patient factors that may have contributed to the bleeding? the surgeon said no.The lot history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure, the surgeon was looking to transect the short gastric artery close to the spleen.The enseal was closed and all tones were heard.When the device was opened it had cut the vessel but not sealed it.A vascular surgeon was called in to assist.The patient was opened to control the bleeding but the procedure was completed laparoscopic.The patient ended up losing large volume of blood, 3.5 l.The patient was transferred to icu for 24 hrs.
 
Additional Manufacturer Narrative
(b)(4).On (b)(4), the correct complaint number is (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Batch # p93j5y.Investigation summary: the device was received with the cable cut off and energy button detached.The energy button was not returned with the device.Due to the returned condition of the device, no functional testing could be performed with the generator.However, the device was mechanically tested and no anomalies were noted.In addition we were unable to investigate further the reported tissue and hemostasis issues reported due to the returned device condition.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment the batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
ENSEAL G2 CURVED JAW 45CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7503261
Report Number3005075853-2018-09751
Device Sequence Number284343
Product Code GEI
UDI-Device Identifier20705036014154
UDI-Public20705036014154
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberNSLG2C45
Device Lot NumberP93M28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/18/2018
04/18/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date05/10/2018
06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;